Baron & Budd Attorney and Shareholder Burton LeBlanc to Speak on Opioid Epidemic at American Association for Justice
BATON ROUGE, La. – November 17, 2017 – The national law firm of Baron & Budd is pleased to...READ MORE
In 2006 I sat on the exam table at my primary care physician’s office, feeling utterly miserable. My face felt like it was filled with concrete, I was congested, and my throat felt thick.
I left the office feeling hopeful because I’d be feeling better in a few days. With a prescription for Levaquin in hand, I went about the rest of my day by having it filled at the pharmacy, and came home to rest.
A few days later, I felt “off”. I don’t know how else to describe it. I stopped the medication wondering if I was having a reaction to it. I thought I would be okay. After all, on the pharmacy inserts it says to discontinue if you have any issues with it.
A month later, I had my first of nine tendon ruptures. Shortly thereafter the brain fog, peripheral neuropathy, arrhythmia, tremors, vertigo, tinnitus, persistent gastric problems, and other adverse reactions started.
Fluoroquinolone Toxicity is ugly in and of itself. It is a difficult existence and it can rob you of so many things. I have come to find out that there is an even uglier side to Fluoroquinolone Toxicity: when it morphs into something even more life threatening.
In 2010, four years after I became disabled after taking Levaquin, I was diagnosed with Neurosarcoidosis, a neurodegenerative disorder. A time will come when I will no longer be able to take care of myself. The seizures will become more frequent and my cognitive function will decrease.
There is a direct link between fluoroquinolone antibiotics such as Levaquin (levofloxacin), Cipro (ciprofloxacin), and Avelox (moxifloxacin) and neurodegenerative disorders such as Parkinson’s, Alzheimers, ALS, Neurosarcoidosis, and MS, according to a document signed by a Division Director at the FDA obtained through a Freedom of Information request. The FDA never told doctors or patients of this link. Had I been warned of this, I would never have taken those fateful doses of Levaquin.
A few days ago, I was on an exam table at my Gastroenterologist’s office, not unlike the one in my primary care physician’s office in 2006. I received another life-threatening diagnosis after results came back from a recent biopsy that was done during an endoscopy.
If there is a silver lining to any of this, it’s that following my Neurosarcoidosis diagnosis, I had to take a hard look at my life since I was facing my own mortality. Over the years, I’ve learned some coping strategies that have helped me weather these difficult diagnoses, and I bring these coping strategies to my new diagnosis and I am prepared to fight with everything I have.
I am often asked, “Don’t you ever ask ‘Why Me?’ or ‘Why Did This Happen?'”
Of course I do. And I know why. It happened because I took a medication that was supposed to help me feel better and it did horrific damage to my body. If I could do it all over again, I never would have taken Levaquin. Unfortunately, this did happen and I am doing my best to cope. I am also making it my personal and professional mission to make sure this doesn’t happen to anyone else.
For more information about Fluoroquinolone Toxicity, visit us at www.SaferPills.org